Nebraska, 2005Hail in Nebraska, June 20, 2005
June 20, 2005 · NWS OAX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 20, 7:25 PM CST, 1 hour earlier.
Area forecast discussion, Jun 20, 7:25 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
825 PM CDT MON JUN 20 2005
.DISCUSSION...
SENT A MID EVENING ZONE UPDATE FOR ONGOING CONVECTION IN NORTHERN
NEBRASKA...AND POTENTIAL FOR CONVECTION CLIPPING FAR SOUTHWESTERN
IOWA COUNTIES AS OUTFLOW BOUNDARY CONTINUES TO MOVE THROUGH SOUTHERN
IOWA. MAY HAVE TO UPDATE LATER IN THE EVENING TO CLEAN THAT UP...AND
DIDNT MAKE ANY OTHER CHANGES AT THIS TIME. THE STORMS IN OUR CWFA
HAVE TRIED TO GET GOING AS THEYVE BACKBUILT TOWARD THE INSTABILITY
AND DEEPER MOISTURE CONVERGENCE AXIS...BUT SEEM TO BE HOLDING BELOW
SEVERE LIMITS THUS FAR. THE STORM IN EXTREME SOUTHEAST SOUTH DAKOTA
CAN ONLY BE DESCRIBED AS AN INCREDIBLY STRONG STORM WITH ALMOST 200
KNOTS OF STORM TOP DIVERGENCE NOTED ON LATEST HIGH ELEVATION SLICES.
ITS STORMTRACK WOULD KEEP IT OUT OF OUR CWFA FOR THE TIME BEING.
DEWALD
&&
.PREV DISCUSSION...
200 PM CDT MON JUN 20 2005
PRECIP CHANCES NEXT COUPLE OF DAYS AND AT THE END OF THE WEEK ARE
THE MAIN FORECAST CONCERNS.
OVERALL WEATHER PATTERN WILL BE CHARACTERIZED BY LONG WAVE RIDGE
EARLY AND LATE IN THE 7-DAY FORECAST PERIOD...WITH A MINOR WEAKNESS
IN THE RIDGE LATE THIS WEEK. THUS AM LOOKING FOR WARM AND MAINLY
DRY CONDITIONS SANDWICHED AROUND SOMEWHAT COOLER PERIOD FRIDAY AND
SATURDAY WHEN RAIN CHANCES ARE INCREASED.
FIRST OF ALL...CONVECTION HAS CONTINUED OVER SOUTH DAKOTA AND
MINNESOTA ON PERIPHERY OF MID LEVEL CAP. OUTFLOW FROM THIS
CONVECTION WAS DRIFTING SOUTH INTO SOUTHERN SOUTH DAKOTA...AND MAY
PROVIDE FOCUS FOR CONVECTION LATER. CANT SEE THIS BOUNDARY GETTING
TOO FAR SOUTH INTO THE CWA OVERNIGHT. LOW AND MID LEVEL CAP WILL
STILL BE IN PLACE TONIGHT...BUT COULD SEE ELEVATED STORMS FIRE
ABOVE THE CAP ESPECIALLY AFTER MIDNIGHT. LATEST FORECAST HAS THIS
COVERED...AND IS SUPPORTED BY LATEST NAM/GFS FORECASTS...SO NO NEED
TO CHANGE TOO MUCH. WILL ALSO MAINTAIN SLIGHT CHANCE FOR THIS
ACTIVITY TO LINGER INTO TUESDAY MORNING.
SAME SCENARIO IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING AS
SUGGESTED BY NAM/GFS...FOCUSING ON MID LEVEL VORT MAX ROUNDING TOP
OF RIDGE AND DROPPING SOUTHEAST INTO THE CWA. HOWEVER UPPER RIDGE
SHOULD BE EVEN STRONGER TUESDAY NIGHT AND WEDNESDAY...SO HAVE KEPT
POPS OUT OF THE FORECAST FOR NOW. SAME GOES FOR THURSDAY. TUESDAY
THROUGH THURSDAY SHOULD BE THE WARMEST DAYS THUS FAR WITH 850 TEMPS
CLIMBING WELL INTO THE MID 20S...SUPPORTING SURFACE TEMPS IN THE LOW
TO MID 90S.
CONSENSUS IN LONGER TERM MODELS SHOWS A FLATTENING OF THE RIDGE
ACROSS THE NORTHERN AND CENTRAL PLAINS FRIDAY INTO SATURDAY...
ALLOWING MID LEVEL WAVES TO AFFECT AT LEAST THE NORTHERN CWA. COOL
FRONT IS ALSO PROGGED BY ENSEMBLE CONSENSUS TO ROLL INTO THE AREA
FRIDAY NIGHT OR SATURDAY. WITH ERODING CAP AT THIS TIME AND JUICY
AIR ALREADY IN PLACE...CANT SEE WHY STORMS WONT FIRE AS THE FRONT
DROPS SOUTH. QUESTION WILL BE HOW FAR AND HOW FAST THE BOUNDARY
INVADES THE CWA. AM THINKING FRONT WONT MAKE IT THROUGH THE CWA
BEFORE LIFTING BACK NORTH SATURDAY NIGHT. ALSO...THIS PATTERN WILL
LIKELY OFFER A HEAVY RAIN THREAT NORTH OF THE FRONT IN MEAN UPPER
RIDGE REGIME. HAVE KEPT TEMPERATURES IN THE 80S NORTH OF THE FRONT
FRIDAY AND SATURDAY...WITH CONTINUED HOT 90S SOUTH.
WARMER TEMPS ARE SLATED FOR SUNDAY AND MONDAY AS SURFACE BOUNDARY
LIFTS NORTH OF THE CWA AS RIDGE EXPANDS OVER THE REGION. MODELS
SUGGEST RIDGE AXIS WILL BE A LITTLE FARTHER EAST THAN CURRENT
PATTERN...SO WILL HAVE TO WATCH FOR WAVES WANDERING THROUGH
SOUTHWESTERLY FLOW ALOFT ON BACK SIDE OF RIDGE FOR RAIN CHANCES
THEN.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
DERGAN
Hazardous weather outlook, Jun 20, 3:48 PM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
448 PM CDT MON JUN 20 2005
IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-211100-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
HARRISON IA-KNOX-MADISON-MONONA IA-PIERCE-PLATTE-POTTAWATTAMIE IA-
SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
448 PM CDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
WEST CENTRAL IOWA.
.DAY ONE...TONIGHT AND TUESDAY
THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER NORTHEAST
NEBRASKA AND PARTS OF WEST CENTRAL IOWA THIS EVENING AND EARLY
TUESDAY MORNING. IF STORMS CAN MANAGE TO BREAK THROUGH A LAYER OF
WARM TEMPERATURES ALOFT...LARGE HAIL AND GUSTY WINDS WOULD BE
POSSIBLE. THESE STORMS WILL BE POSSIBLE NORTH OF A LINE FROM COLUMBUS
NEBRASKA TO HARLAN IOWA.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE THURSDAY NIGHT THROUGH
SATURDAY AS A NEW COLD FRONT MOVES INTO THE REGION. LATER OUTLOOKS
WILL ADDRESS THE STRENGTH AND COVERAGE OF THESE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR TUESDAY.
IAZ079-080-090-091-NEZ065>068-078-088>093-211100-
CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD-
448 PM CDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY.
DEWALD
Hail, Cedar
- When
- June 20, 8:25 PM CST
- Where
- Cedar County, 7 mi E of Coleridge
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.500, -97.067
The hail was accompanied by very strong winds that knocked down small tree branches. The winds were probably in excess of 50 mph.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, June 20, 20052 injured · F2 · 36 events
- Flash Flooding and Hail in Montana, June 20 to 21, 2005$1.2 million · 2.75 in hail · 28 events
- Tornado and Hail in Iowa, June 20, 20051 injured · $221,000 · F0 · 51 events
- Flash Flooding and Hail in Minnesota, June 20, 2005$23,000 · 1.75 in hail · 83 events
- Tornadoes and Flash Flooding in North Dakota, June 20 to 22, 2005F1 · 29 events
- Damaging Wind in Iowa, June 20, 2005$50,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 20, 2005$20,000 · 1.75 in hail · 3 events
- Lightning Strike in Florida, June 20, 2005$20,000 · 1 event
- Damaging Wind in Tennessee, June 20, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Iowa, June 20, 2005$20,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Georgia, June 20, 20051 injured · $8,000 · 1 in hail · 5 events
- Damaging Wind in Tennessee, June 20, 2005$15,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456921.